MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HP POWER PIN DRIVER; KNEE INSTRUMENT : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US HP POWER PIN DRIVER; KNEE INSTRUMENT : INSERTION DEVICES
Catalog Number 950502071
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the drill pins get jammed in the hp power pin guide and do not release the pin needs to be released, but it does not perform this function.There was five (5) minutes of surgical delay.The procedure was successfully completed.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: drill pins jam in the hp power pin guide and do not release the pin when it is fixed in the bone.The pin must be released, which it does not do.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the pin metal-housing stripped.Additionally, device had signs of usage and the mating component was not returned for evaluation.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces such as assembling the pin into the hole in an misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage and as the mating component was not returned for evaluation.Therefore, with information provided, the reported allegation cannot be confirmed.A certificate of compliance was reviewed for the finished device so2058904 lot number, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was not confirmed as the observed condition of the hp power pin driver would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: quantity manufactured: (b)(4).Date of manufacture: 12-oct-2022.Any anomalies or deviations identified in dhr: no.Expiry date: n/a.Ifu reference: ifu-0902-00-836.A certificate of compliance was reviewed for the finished device so2058904 lot number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a certificate of compliance was reviewed for the finished device so2058904 lot number, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
HP POWER PIN DRIVER
Common Device Name
KNEE INSTRUMENT : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20685583
Report Number1818910-2024-23786
Device Sequence Number8557024
Product Code HWE
UDI-Device Identifier10603295227878
UDI-Public(01)10603295227878(10)SO2058904
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950502071
Device Lot NumberSO2058904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/03/2024
01/21/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/09/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown